Pacific Journal of Mathematics

An approximation theorem for the Poisson binomial distribution.

Lucien Le Cam

Article information

Pacific J. Math., Volume 10, Number 4 (1960), 1181-1197.

First available in Project Euclid: 14 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 62.15
Secondary: 60.30


Le Cam, Lucien. An approximation theorem for the Poisson binomial distribution. Pacific J. Math. 10 (1960), no. 4, 1181--1197.

Export citation


  • [1] W. Doeblin, Sur les sommes d'un grand nombre de variables aleatoires indpendantes, Bull, des Sciences Mathematiques, 53, Paris (1939), 23-32.
  • [2] Nelson Dunford and Jacob T. Schwartz, Linear operators, Part I. General theory, In- terscience Publishers, New York, 1958.
  • [3] Einar Hille and Ralph S. Phillips, Functional analysis and semi groups, Amer. Math- Soc. Coll. Publ. 31, Providence, R. I. 1957.
  • [4] J. L. Hodges, Jr. and Lucien Le Cam, The Poisson approximationto the Poisson
  • [5] A. Khintchine, Asymptotische Gesetze der Wahrscheinlichkeitsrechnung, Ergebnisse der Mathematik und ihrer grenzgebiete, Julius Springer, Berlin, 1933.
  • [6] A. N. Kolmogorov, Deux theoremes asymptotiques pour les sommes de variables alatoires (Russian, French summary), Teoriia Veroiatnosteii, 1 (4), Moscow (1956), 426-436.
  • [7] Paul Levy, Theorie de addition des variables aleatoires, Gauthier-Villars, Paris, 1937.
  • [8] M. A. Naimark, Normed rings, Moscow, 1956.
  • [9] Yu. V. Prohorov, Asymptotic behavior of the binomial distribution (Russian), Uspekhii Matematicheskiikh Nauk, 8 (3), Moscow (1953), 135-142.